MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 ROLLER PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 ROLLER PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Catalog Number 10-80-00Z
Medical Device Problem Codes Failure to Pump (1502); Failure to Auto Stop (2938)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information were not provided.Livanova deutschland manufactures the s5 roller pump.The incident occurred in (b)(6).A livanova field service engineer was dispatched to the customer.The pump was internally inspected and no abnormalities found.The pump was extensively tested and no faults could be reproduced.All software confirmed at correct revision and functional checks carried out satisfactorily.The customer has relocated the complained pump that will be sent to manufacturer for further investigation and repair.Read out were inspected and no error was stored in the pump's read-out.So far, the customer has not reported observing this on any other roller pump.The investigation is on-going.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received report that the arterial pump experienced a pump creep.In details, when the flow was stopped using the speed control knob, it would stop but then, after a couple of seconds, the flow would start back up at a very low flow rate (0.1-0.3lpm).This happened repeatedly during a case (with no negative effect).The pump was taken out of service.There was no patient injury.
 
Additional Manufacturer Narrative
The pump was sent to the manufacturing site for further investigation and no hardware malfunctions were detected during the functional testing activity.The pump worked fine for a week with no issues with and without tubing.The pump involved was manufactured in 2021, and the review of the complaints showed that no other similar events have been recorded.However, two other similar complaints registered by different customers have been identified.Based on all available information and investigation of previous similar events, the most probable root cause is that the rpms of the pump were not actually set to zero when the pump creep was detected by the user.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See intial report.

Brand Name
S5 ROLLER PUMP
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key15814623
Report Number9611109-2022-00594
Device Sequence Number12523445
Product Code DWB
UDI-Device Identifier04033817902713
UDI-Public010403381790271311211018
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10-80-00Z
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2022
Supplement Date Received by Manufacturer06/09/2023
Initial Report FDA Received Date11/17/2022
Supplement Report FDA Received Date07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown